Sinemet (Carbidopa-Levodopa): Does it help for burning legs at night?

Posted by robtlhughes @robtlhughes, Mar 4 3:48pm

Has anyone used carbidopa levodopa for leg burning at night?

@robtlhughes, I changed the title of your discussion to hopefully bring in other members who have used it to treat burning leg symptoms at night. Has your doctor recommended the Carbidopa-Levodopa for your burning legs at night?

REPLY
@johnbishop

@robtlhughes, I changed the title of your discussion to hopefully bring in other members who have used it to treat burning leg symptoms at night. Has your doctor recommended the Carbidopa-Levodopa for your burning legs at night?

Jump to this post

I've been taking 100 mg at bedtime for a couple days. I'll take it for a week to see if it helps. The doctor, I think, suspects restless leg syndrome might be a work. I'm skeptical, but think it's worth a try, but for no more than a week. The medication is usually prescribed for Parkinson's Disease and restless leg. I've not heard of its use with peripheral neuropathy which is why I posted my question.

REPLY
@robtlhughes

I've been taking 100 mg at bedtime for a couple days. I'll take it for a week to see if it helps. The doctor, I think, suspects restless leg syndrome might be a work. I'm skeptical, but think it's worth a try, but for no more than a week. The medication is usually prescribed for Parkinson's Disease and restless leg. I've not heard of its use with peripheral neuropathy which is why I posted my question.

Jump to this post

Hello @robtlhughes

I've used carbidopa/levodopa for many years for a Parkinson's disorder. I've not heard of it used for problems with burning legs caused by neuropathy. If you are comfortable sharing more could you share what tests you have had to diagnose the problem with burning legs at night? I'm thinking of vascular testing of the legs, etc. Is your prescribing doctor a neurologist? Have you tried other meds for this problem or is this the first med you have used?

Carbidopa/levodopa, used by PD patients has the unfortunate side effect of dyskinesia when used over a long period of time. As you may know, dyskinesia is a movement disorder that makes it hard to be still, there is a jerkiness all over your body. Here is an article from WebMD about dyskinesia that you might find interesting.
https://www.webmd.com/parkinsons-disease/prevent-dyskinesia

REPLY
@hopeful33250

Hello @robtlhughes

I've used carbidopa/levodopa for many years for a Parkinson's disorder. I've not heard of it used for problems with burning legs caused by neuropathy. If you are comfortable sharing more could you share what tests you have had to diagnose the problem with burning legs at night? I'm thinking of vascular testing of the legs, etc. Is your prescribing doctor a neurologist? Have you tried other meds for this problem or is this the first med you have used?

Carbidopa/levodopa, used by PD patients has the unfortunate side effect of dyskinesia when used over a long period of time. As you may know, dyskinesia is a movement disorder that makes it hard to be still, there is a jerkiness all over your body. Here is an article from WebMD about dyskinesia that you might find interesting.
https://www.webmd.com/parkinsons-disease/prevent-dyskinesia

Jump to this post

Thanks for your interest and for getting back with useful information. The medication was not prescribed by a neurologist. I've been seen by neurologist at two well-regarded teaching hospitals. The doctor at one said the chance of anything helping was "vanishingly small." The other wants me to hurry back to Pittsburgh for more tests, probably to see how fast I'm going down. But a family doctor thought the med might be worth a limited try. After three nights of trying, reading the package insert, consulting with Dr. Google and now reading your post, the test has now concluded. Thanks again.

REPLY
@robtlhughes

Thanks for your interest and for getting back with useful information. The medication was not prescribed by a neurologist. I've been seen by neurologist at two well-regarded teaching hospitals. The doctor at one said the chance of anything helping was "vanishingly small." The other wants me to hurry back to Pittsburgh for more tests, probably to see how fast I'm going down. But a family doctor thought the med might be worth a limited try. After three nights of trying, reading the package insert, consulting with Dr. Google and now reading your post, the test has now concluded. Thanks again.

Jump to this post

@robtlhughes
I hope you find an answer to this troubling problem. Will you post again with an update as you are able?

REPLY
Please sign in or register to post a reply.